Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 12, 2006, 12:59 AM CST for Benton County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 12:59 AM CST (06:59 UTC)
- Expired
- Mar 12, 2006, 1:30 AM CST
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Benton County, AR
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 1:07 AM CST | HAIL 0.75 | Rogers, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.0 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 120658
SVRTSA
ARC007-120745-
/O.NEW.KTSA.SV.W.0085.060312T0659Z-060312T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 145 AM CST
* AT 1256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR LOWELL...MOVING NORTHEAST
AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROGERS...
GARFIELD AND GATEWAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3625 9421 3626 9402 3640 9386 3649 9386
3649 9403
$$2 follow-up statements
000 WWUS54 KTSA 120715 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 115 AM CST SUN MAR 12 2006 ARC007-120745- /O.CON.KTSA.SV.W.0085.000000T0000Z-060312T0745Z/ BENTON AR- 115 AM CST SUN MAR 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CST FOR BENTON COUNTY... AT 113 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WALNUT HILL...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HILL TOP... GARFIELD AND GATEWAY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3639 9410 3637 9399 3649 9386 3649 9403 $$
000 WWUS54 KTSA 120730 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 130 AM CST SUN MAR 12 2006 ARC007-120740- /O.CAN.KTSA.SV.W.0085.000000T0000Z-060312T0745Z/ BENTON AR- 130 AM CST SUN MAR 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM. LAT...LON 3639 9410 3637 9399 3649 9386 3649 9403 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:49 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 11, 11:49 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CST SAT MAR 11 2006
.MESOSCALE UPDATE...
SCATTERED THUNDERSTORMS CONTINUE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS. THE STORM MOVING THROUGH HASKELL COUNTY IS A
PREVIOUS LEFT SPLIT AND IS TRAVELING MORE NORTH THAN EAST.
ADJUSTING FOR THIS STORM MOTION SWINGS THE STORM-RELATIVE
HELICITY 350 UNITS FROM AROUND 200 TO -150 M2/S2. RADAR
DATA DOES SHOW THIS CELL HAVING AN ANTICYCLONIC CIRCULATION.
THIS WILL ENHANCE THE HAIL THREAT WITH THE STORM.
OVERALL THE STRONGEST CONVECTION HAS SHIFTED EAST IN THE PAST
90 MINUTES...BUT NEW CELLS HAVE CONTINUED TO DEVELOP IN THE
OKLAHOMA AND ARKANSAS BORDER REGION. DEEP LAYER SHEAR REMAIMS
HIGH. MOST CELLS ARE ELEVATED...EXCEPT THOSE THAT DEVELOP
ORGANIZED MESOCYCLONES.
THE 850 MB FLOW MAY WEAKEN A LITTLE OVERNIGHT AS THE PATTERN
ADJUSTS TO THE MAIN SYSTEM COMING OUT. IF THE FLOW WEAKENS THEN
THE STORMS SHOULD SHUT DOWN. HOWEVER IF DIURNAL TENDANCIES
OVERWELM THE CHANGE IN THE PATTERN ADJUSTMENT THEN STORMS MAY
CYCLE OFF AND ON IN THE AREA INTO THE EARLY MORNING HOURS. ANY
STORM THAT DOES OCCUR WOULD HAVE SEVERE POTENTIAL.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&Hazardous weather outlook, Mar 11, 11:27 AM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PIn the hours before
Special weather statement, Mar 11, 10:46 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CST SAT MAR 11 2006
ARZ029-120515-
SEBASTIAN AR-
1046 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 1046 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF JENSON...MOVING NORTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HACKETT...
GREENWOOD...BARLING...JENSON...EXCELSIOR...BONANZA...JENNY LIND...RYE
HILL...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Mar 11, 10:47 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL OZARK 35.49N 93.83W
03/11/2006 E0.88 INCH FRANKLIN AR EMERGENCY MNGR
&&
FSPLocal storm report, Mar 11, 10:49 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL MIAMI 36.87N 94.88W
03/11/2006 M1.00 INCH OTTAWA OK EMERGENCY MNGR
&&
JDSSpecial weather statement, Mar 12, 12:04 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CST SUN MAR 12 2006
ARZ002-120630-
CARROLL AR-
1204 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 1204 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
URBANETTE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...BERRYVILLE...URBANETTE
AND GRANDVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Local storm report, Mar 12, 12:39 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL WATTS 36.11N 94.57W
03/11/2006 E0.75 INCH ADAIR OK PUBLIC
&&
JDSSpecial weather statement, Mar 12, 12:50 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CST SUN MAR 12 2006
ARZ001-120730-
BENTON AR-
1250 AM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 1250 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTH OF CAVE SPRINGS...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT
HILL...HILL TOP...ROGERS...LOWELL...PEA RIDGE...GATEWAY...CAVE
SPRINGS...MONTE NE...AVOCA AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:22 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 31 min |
| Mar 11, 8:33 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 57 min |
| Mar 11, 8:37 PM CST | Severe Thunderstorm Warning | TSA | Madison, Washington | 53 min |
| Mar 11, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 54 min |
| Mar 11, 9:14 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 76 min |
| Mar 11, 9:26 PM CST | Tornado Warning | TSA | Franklin | 64 min |
| Mar 11, 9:31 PM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison | 44 min |
| Mar 11, 9:36 PM CST | Tornado Warning | TSA | Sebastian | 51 min |
| Mar 11, 10:06 PM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison | 35 min |
| Mar 11, 10:25 PM CST | Tornado Warning | TSA | Franklin | 51 min |
| Mar 12, 12:13 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.